MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFR73, 12X100 KII OPT ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFR73, 12X100 KII OPT ADVFIX 6/BX; GCJ
Model Number CFR73
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device has been returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: "laparoscopic nephrectomy" event description: "this is a complaint from the market.(b)(4).Please refer to the complaint sheet for investigation.Septum fragmentation: report from the sales rep: the customer noted that a fragment of the trocar septum fell off inside abdominal cavity.He/she remove the fragment from abdominal cavity, and confirmed it matched the missing section on the septum in shape.The procedure(laparoscopic nephrectomy) was successfully completed with the event unit.The patient status is ok.The cer check list is unavailable.Initial investigation report: the event unit was returned to us and visually inspected.The double duck bill was removed from the seal by the facility for inspection.The septum was fragmented.The returned fragment(size: 7.0 mm x 6.5 mm) matched the missing section on the septum in shape.The unit will be returned to amr for further evaluation.(b)(4)." type of intervention: "he/she remove the fragment from abdominal cavity, and confirmed it matched the missing section on the septum in shape.The procedure(laparoscopic nephrectomy) was successfully completed with the event unit." patient status: "no patient injury.".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation along with a rubber fragment.Visual inspection confirmed the complainant's experience of fragmentation of an internal rubber component of the seal, the septum.The rubber fragment returned matched the missing portion on the septum when reassembled.The duckbill, another rubber component of the seal, was observed to be detached from the seal.Based on the description of the event, the duckbill was intentionally removed by the complainant for inspection.Based on the condition of the returned unit, it is likely that the reported event was caused by an instrument.The instructions for use (ifu) states, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
CFR73, 12X100 KII OPT ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6980379
Report Number2027111-2017-02079
Device Sequence Number13564104
Product Code GCJ
UDI-Device Identifier00607915119898
UDI-Public(01)00607915119898(17)200405(30)01(10)1293727
Combination Product (Y/N)N
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/05/2020
Device Model NumberCFR73
Device Catalogue Number101245601
Device Lot Number1293727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date10/26/2017
Supplement Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1